Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 18, NWS Des Moines, IA

June 16, 20145 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 16, 2014, 11:40 PM CDT for 5 counties in Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2014, 11:40 PM CDT (04:40 UTC)
Expired
Jun 17, 2014, 5:45 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Grundy County, IA, Hamilton County, IA, Hardin County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2074 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WGUS53 KDMX 170440
FFWDMX
IAC075-079-083-187-197-171045-
/O.NEW.KDMX.FF.W.0018.140617T0440Z-140617T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1140 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEBSTER COUNTY IN CENTRAL IOWA...
  HAMILTON COUNTY IN CENTRAL IOWA...
  HARDIN COUNTY IN CENTRAL IOWA...
  SOUTHERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
  GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 545 AM CDT TUESDAY
    
* AT 1139 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN MOVING INTO WESTER COUNTY AND MOVING EAST. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY. THIS IS AN EXTENSION OF THE 
  PREVIOUS WARNING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FORT DODGE...WEBSTER CITY...IOWA FALLS...CLARION...ELDORA...GRUNDY
  CENTER...EAGLE GROVE...REINBECK...JEWELL JUNCTION...DIKE...
  CONRAD...GOWRIE...FORT DODGE REGIONAL AIRPORT...BIG WALL LAKE...
  HUBBARD...DAYTON...ALDEN...STRATFORD...WELLSBURG AND COALVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4230 9254 4230 9277 4221 9277 4221 9439
      4247 9440 4248 9445 4264 9444 4264 9398
      4273 9397 4272 9350 4256 9350 4256 9346
      4250 9345 4249 9255 4247 9253

$$

DONAVON
2 follow-up statements
524 
WGUS73 KDMX 170713
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
213 AM CDT TUE JUN 17 2014

IAC075-079-083-197-170718-
/O.CAN.KDMX.FF.W.0018.000000T0000Z-140617T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON IA-HARDIN IA-WRIGHT IA-GRUNDY IA-
213 AM CDT TUE JUN 17 2014

...THE FLASH FLOOD WARNING FOR HAMILTON...HARDIN...SOUTHERN WRIGHT
AND GRUNDY COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 4222 9439 4248 9439 4248 9443 4264 9443
      4264 9398 4247 9398 4246 9394 4222 9394

$$

IAC187-171045-
/O.CON.KDMX.FF.W.0018.000000T0000Z-140617T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER IA-
213 AM CDT TUE JUN 17 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT TUESDAY
FOR WEBSTER COUNTY...

AT 142 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN 
FORT DODGE. WATER WAS REPORTED TO BE TWO TO THREE FEET DEEP IN 
LOCATIONS IN FORT DODGE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... FORT 
DODGE...GOWRIE...FORT DODGE REGIONAL AIRPORT...DAYTON... 
STRATFORD...COALVILLE...BADGER...OTHO...LEHIGH...DUNCOMBE... 
CALLENDER...HARCOURT...BARNUM...VINCENT...MOORLAND...CLARE...DOLLIVER 
MEMORIAL STATE PARK...WOODMAN HOLLOW STATE PARK...LIZARD CREEK STATE 
RECREATION AREA AND BRUSHY CREEK ST RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4222 9439 4248 9439 4248 9443 4264 9443
      4264 9398 4247 9398 4246 9394 4222 9394

$$

KOTENBERG
738 
WGUS73 KDMX 170913
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
413 AM CDT TUE JUN 17 2014

IAC187-170923-
/O.CAN.KDMX.FF.W.0018.000000T0000Z-140617T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER IA-
413 AM CDT TUE JUN 17 2014

...THE FLASH FLOOD WARNING FOR WEBSTER COUNTY IS CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 4222 9439 4248 9439 4248 9443 4264 9443
      4264 9398 4247 9398 4246 9394 4222 9394

$$

AWB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:56 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 16, 6:56 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT MON JUN 16 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 317 PM CDT MON JUN 16 2014

WARM FRONT...THOUGH DIFFUSE...EXTENDS FROM EAST CENTRAL NEBRASKA
INTO SE IA.  THAT LINES UP FAIRLY CLOSE WITH THE CONVECTION
ARES AND THE MOISTURE GRADIENT AT H8 AND WITH THE
PWAT...THOUGH EACH OF THOSE AREA A BIT FARTHER NORTHEAST.  VERY
UNSTABLE AIRMASS WITH LI'S TO -12 AND CAPE ABOVE 6000 J/KG.
WITH THE STRONG SHEAR IN PLACE...SEVERE WEATHER WILL BE EASY TO
DEVELOP.  WILL EXTEND THE TOR WATCH FOR SEVERAL COUNTIES
SHORTLY.  ALSO GO WITH A FFA U.S. HIGHWAY 30 ON NORTH TONIGHT
WITH POTENTIAL FOR SIGNIFICANT RAINFALL I AREAS WHERE THE PAST
FEW DAYS HAVE BEEN QUITE WET.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 317 PM CDT MON JUN 16 2014

SOUTHWEST FLOW PATTERN REMAINS IN PLACE THROUGH MUCH OF THE WEEK AS
THE UPPER LEVEL TROUGH SLOWLY MEANDERS FROM THE PACIFIC NORTHWEST
EASTWARD INTO THE NORTHERN PLAINS BY THURSDAY INTO FRIDAY. THIS WILL
ALLOW FOR A CONTINUED PUSH OF WARM AIR AND MOISTURE INTO THE STATE
OVER THE NEXT FEW DAYS...WITH ENERGY LIFTING OUT OF THE WESTERN US
TROUGH AND THROUGH THE REGION WHICH SHOULD ALLOW FOR INTERMITTENT
CHANCES OF THUNDERSTORMS THROUGH THE WEEK. INITIALLY TUESDAY PUSH OF
MUCH WARMER AIR SHOULD KEEP THE AREA CAPPED ALOFT DURING THE DAYTIME
HOURS...WITH EXPECTED DEVELOPMENT ACROSS SOUTHERN MINNESOTA ON THE
EDGE OF THE CAP. THIS ACTIVITY IS EXPECTED TO DIVE SOUTHEASTWARD
THROUGH THE NORTHERN/EASTERN CWA TUESDAY NIGHT. SFC TROUGH
ASSOCIATED WITH THE WESTERN US UPPER TROUGH TO PUSH EASTWARD AND
APPROACH THE WESTERN CWA LATE WEDNESDAY INTO THURSDAY...BRINGING THE
NEXT CHANCE FOR MORE WIDESPREAD THUNDERSTORMS. EXTENDED MODELS BRING
THE COOL FRONTAL BOUNDARY THROUGH THE AREA THURSDAY...WITH WEAK
CYCLONIC FLOW ALOFT INTO FRIDAY WHICH MAY RESULT IN SOME LINGERING
CHANCES FOR THUNDERSTORMS WITH THE BULK OF THE ACTIVITY EXPECTED
LATE WEDNESDAY INTO THURSDAY. PATTERN REMAINS A BIT MORE MUDDLED
INTO THE WEEKEND WITH A FRONTAL BOUNDARY STALLED OVER THE AREA AND
WEAK CYCLONIC FLOW ALOFT. OTHERWISE UPPER RIDGING TO BUILD INTO THE
CENTRAL US FOR EARLY NEXT WEEK WHICH LOOKS TO LEND TOWARD A DRIER
FORECAST AGAIN INTO THE BEGINNING OF THE WORK WEEK.

&&

.AVIATION...17/00Z
ISSUED AT 657 PM CDT MON JUN 16 2014

STRONG STORMS ALONG THE HIGHWAY 20 CORRIDOR WILL SLOWLY SINK TO THE
I-80 CORRIDOR BY 06Z. SOUTHERLY WIND WILL INCREASE AHEAD OF THE
STORMS AND NON THUNDERSTORM SFC WND G40KTS IS POSSIBLE.  IFR CIGS
ARE LIKELY WITH STORMS ALONG WITH 1/4SM VSBYS IN HEAVY RAINFALL.
THESE LOW VSBY CONDITIONS ARE VERY HIT OR MISS SO THEY WERE NOT
FORECAST IN TAFS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-
FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO
ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...MS JUN 14
LONG TERM...BEERENDS
AVIATION...FAB
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT MON JUN 16 2014

IAZ004>007-015>017-023>028-033>039-171000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH INTENSE RAINFALL
RATES EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES TUESDAY NIGHT AND
AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN
AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT.

IAZ070>075-081>086-092>097-171000-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING INTO
TONIGHT. LARGE HAIL...AN ISOLATED TORNADO AND DAMAGING WINDS ARE
THE MAIN SEVERE THREATS. HEAVY RAINFALL IS POSSIBLE WITH THE
STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT.

IAZ044>050-057>062-171000-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP/SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS
WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO TONIGHT.

MJB

In the hours before

Local storm report, Jun 16, 9:40 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
940 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     4 NNE GARNER            43.16N 93.57W
06/16/2014                   HANCOCK            IA   EMERGENCY MANAGER

            MACHINE SHED COMPLETELY DESTROYED. DAMAGE TO
            FARM HOUSE AND SEVERAL POWER LINES DOWN.
            TIME ESTIMATED BY RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 16, 9:45 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
945 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     5 N GARNER              43.17N 93.62W
06/16/2014                   HANCOCK            IA   EMERGENCY MANAGER

            SEVERAL LARGE TREE LIMBS DOWN NEAR 280TH AND
            SIOUX AVE. TIME ESTIMATED BY RADAR

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 16, 9:57 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     1 WSW EAGLE GROVE       42.66N 93.92W
06/16/2014                   WRIGHT             IA   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN...MOSTLY AROUND 4 INCHES IN
            DIAMETER WITH A COUPLE LARGER ONES. TIME ESTIMATED BY
            RADAR.

&&

PODRAZIK
Special weather statement, Jun 16, 10:30 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1030 PM CDT MON JUN 16 2014

IAZ023-033-034-044>046-057-058-070-071-170530-
POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
CASS-ADAIR-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
DENISON...CARROLL...JEFFERSON...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...ATLANTIC...
GREENFIELD...STUART...ADAIR...FONTANELLE
1030 PM CDT MON JUN 16 2014

...STRONG WINDS ARE RE-DEVELOPING OVER WESTERN IOWA...

EASTERLY WINDS HAVE DEVELOPED OVER WESTERN IOWA WHICH WILL HELP TO
FUEL ADDITIONAL THUNDERSTORMS OVERNIGHT. WINDS SPEEDS OF 25 TO 35
MPH WITH GUSTS APPROACHING 50 MPH CAN BE EXPECTED FOR THE NEXT FEW
HOURS. SMALL BRANCHES AND LOOSE OBJECTS MAY BE BLOWN AROUND.

FAB
Local storm report, Jun 16, 10:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1047 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     BUFFALO CENTER          43.39N 93.94W
06/16/2014                   WINNEBAGO          IA   EMERGENCY MNGR

            SEVERAL LARGE TREE LIMBS AND POWER LINES DOWN. TIME
            ESTIMATED BY RADAR.

0607 PM     TSTM WND DMG     RAKE                    43.48N 93.92W
06/16/2014                   WINNEBAGO          IA   EMERGENCY MNGR

            LARGE LIMBS AND POWER LINES DOWN IN RAKE. TIME ESTIMATED
            BY RADAR.

0620 PM     TSTM WND DMG     FOREST CITY             43.26N 93.64W
06/16/2014                   HANCOCK            IA   EMERGENCY MNGR

            SEVERAL POWER LINES AND LARGE TREE LIMBS DOWN THROUGHOUT
            TOWN. TIME ESTIMATED BY RADAR.

0620 PM     TSTM WND DMG     LELAND                  43.33N 93.64W
06/16/2014                   WINNEBAGO          IA   EMERGENCY MNGR

            SEVERAL POWER LINES AND LARGE TREE LIMBS DOWN THROUGHOUT
            TOWN. CITY OF LELAND WITHOUT POWER. TIME ESTIMATED BY
            RADAR.

0625 PM     TSTM WND DMG     LAKE MILLS              43.42N 93.53W
06/16/2014                   WINNEBAGO          IA   EMERGENCY MNGR

            SEVERAL POWER LINES AND LARGE TREES DOWN THROUGHOUT TOWN.
            TIME ESTIMATED BY RADAR

&&

PODRAZIK
Local storm report, Jun 16, 11:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1140 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND DMG     WNW GILMORE CITY        42.73N 94.46W
06/16/2014                   POCAHONTAS         IA   TRAINED SPOTTER

            SEVERAL 3 TO 4 INCH DIAMETER TREE LIMBS DOWN WITH A FEW 6

            INCHES DIAMETER LIMBS OR LARGER. TIME ESTIMATED BY RADAR.

0801 PM     TSTM WND DMG     PARKERSBURG             42.57N 92.78W
06/16/2014                   BUTLER             IA   CO-OP OBSERVER

            SEVERAL LARGE TREE TRUNKS AND LIMBS DOWN THROUGHOUT
            PARKERSBURG. ENTIRE TREE DOWN ON TRUCK AND CAMPER. TIME
            ESTIMATED BY RADAR.

1027 PM     HEAVY RAIN       PARKERSBURG             42.57N 92.78W
06/16/2014  M3.98 INCH       BUTLER             IA   CO-OP OBSERVER

            3.98 INCHES SINCE 8PM.

1133 PM     TSTM WND GST     N BOONE AIRPORT         42.05N 93.85W
06/16/2014  M63.00 MPH       BOONE              IA   AWOS

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:10 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Palo Alto, Pocahontas, Wright50 min
Jun 16, 7:12 PM CDTFlash Flood WarningDMXHumboldt, Pocahontas9 hr
Jun 16, 7:15 PM CDTTornado WarningDMXButler, Franklin30 min
Jun 16, 7:20 PM CDTSevere Thunderstorm WarningDMXButler55 min
Jun 16, 7:25 PM CDTTornado Warning Tornado observedDMXPalo Alto, Pocahontas35 min
Jun 16, 7:35 PM CDTTornado WarningDMXButler, Franklin40 min
Jun 16, 7:45 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright45 min
Jun 16, 7:46 PM CDTSevere Thunderstorm WarningDMXBremer, Butler, Franklin, Grundy, Hardin59 min
Jun 16, 7:53 PM CDTTornado WarningDMXBlack Hawk, Bremer, Butler37 min
Jun 16, 7:54 PM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin3 hr
Jun 16, 8:04 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Grundy56 min
Jun 16, 8:15 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Marshall, Story45 min
Jun 16, 8:16 PM CDTTornado WarningDMXBlack Hawk, Bremer29 min
Jun 16, 8:19 PM CDTRiver Flood WarningDMXEmmet19 days
Jun 16, 8:19 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama41 min
Jun 16, 8:22 PM CDTTornado Warning Tornado observedDMXBremer23 min
Jun 16, 8:33 PM CDTFlash Flood WarningDMXGrundy, Hamilton, Hardin, Webster, Wright3 hr
Jun 16, 8:45 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama45 min
Jun 16, 8:46 PM CDTTornado WarningDMXTama29 min
Jun 16, 8:59 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Grundy61 min
Jun 16, 9:06 PM CDTSpecial Weather StatementDMXMarshall39 min
Jun 16, 9:25 PM CDTRiver Flood WarningDMXHumboldt12 days
Jun 16, 9:26 PM CDTSevere Thunderstorm WarningDMXTama19 min
Jun 16, 9:41 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster34 min
Jun 16, 11:34 PM CDTSevere Thunderstorm WarningDMXBoone, Story56 min
Jun 16, 11:42 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac63 min
Jun 17, 12:01 AM CDTSevere Thunderstorm WarningDMXAudubon, Boone, Dallas, Greene, Guthrie44 min
Jun 17, 12:38 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Guthrie, Madison, Polk, Story and 1 more52 min
Jun 17, 12:57 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk33 min
Jun 17, 1:21 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren39 min
Jun 17, 1:24 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Warren51 min
Jun 17, 1:57 AM CDTSevere Thunderstorm WarningDMXJasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more63 min
Jun 17, 2:41 AM CDTRiver Flood WarningDMXPalo Alto, Pocahontas11 days
Jun 17, 11:06 AM CDTRiver Flood WarningDMXWebster9 days
Jun 17, 3:59 PM CDTFlash Flood WatchDMXBlack Hawk, Bremer, Butler, Calhoun, Cerro Gordo, Emmet and 17 more15 hr

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.